← Return to How do I use this site? Become a member of a group etc?

Discussion
Comment receiving replies
@jakedduck1

Hopefully a moderator or mentor will be along who is better qualified to answer this question than I am.
I see you’re following the Epilepsy thread so I was curious if you in fact had the condition. If so I was wondering if you would be willing to share some of the details you have been experiencing since epilepsy is such a personalized condition and how numerous people may have the same specific diagnosis yet they may all exhibit different symptoms. Doctors are good at explaining the basics of epilepsy but their information is usually very generalized. I think more personalized information is more beneficial to more people. Mayo Clinic Connect offers us this opportunity. I believe the most important thing we can do is get as much information of our own personal experiences out there so others may learn or relate so they know they aren’t alone. When I developed epilepsy forums and even support groups weren’t available. So if you could share some information it could be very valuable to others like, what age did you develop epilepsy, what type of Epilepsy do you have (diagnosis), type/s of seizures, medications that helped as well as ones that didn’t, diagnostic tests, do you suffer the usual side effects of drowsiness, memory issues, aphasia etc or have you ever been a victim of discrimination or victimized from the vicious stigmas that are all to common in our society. There is a separate discussion on stigma, here is a link if you care to share any experiences;
https://connect.mayoclinic.org/discussion/stigma/
I read all your posts some about anxiety and if in fact you have seizures, stress and anxiety are major triggers so if you have those issues and I know this will be much easier to say but those issues need to be controlled as much as possible to help any possible seizure disorder.
I’m sorry I seem to have gone off on a tangent again sometimes I start and just can’t stop and still could go on and on but I will spare you that.
You take good care of yourself and I wish you only the best and by the way you have a beautiful country from the tiny bit of it that I saw I’ve been to Vancouver where I took a cruise and spent time in Victoria with friends who live there. In fact the day after I arrived is when the World Trade Center tragedy occurred. My next visit will be to the Lake Louise area. I understand it’s an exceptionally beautiful area.
Hope to hear from you,
Jake

Jump to this post


Replies to "Hopefully a moderator or mentor will be along who is better qualified to answer this question..."

Hello Jake….I was diagnosed with temporal lob epilepsy in my 20’s… I’m now 72. It’s been a long journey for me. In the early days I couldn’t drive for 2 years. Thanks to A special friend and neighbour we got around. I have held a job as court stenographer, legal secretary, and over last 34 years before retirement an advertising consultant in radio, also voicing on air when requested.
Dilantin has been my medication for most of those years. Minimal dose of 100 milligrams for years, which was amazing. When I developed a seizure or what I called an aura, or feeling I was going to have a seizure I would increase my meds by 100 twice a day. Been in and out of hospital but that Has worked for me. Recently however I have started having spells or warnings in clusters. It’s almost like I’m going to have a grand meal but it stops. I’ve increased my Dilantin again. Thru this latter situation I’ve been in contact with a nurse Practioner who has worked in the field for over 20 years. We talked about the Dilantin, the effects it has had on me over the years and I am considering changing meds to lamotrigine. However, I am not a pill person, avoid meds at all costs, and one of the side effects of the drug is a rash, that can be life threatening. Right now I am afraid to make the change and at my ripe old age perhaps staying on an increased dose of Dilantin would be safer. Has anyone else used that drug successfully? Having said that, the Dilantin has leeched calcium from my bones, I have had two breaks, a wrist a few years ago and this past December fell and broke my hip. Full replacement. I also have lupus symptoms …they say created by the Dilantin. My retirement a couple of years ago was hastened by seizure like activity…I was on short term disability for 6 months and eventually decided not to return to work. I would most likely still be working but for the seizure like activity. That I believe was brought on by stress related issues and needing to increase my Dilantin meds. Sorry to rant and for this long message. The one thing I do know…despite epilepsy, I have held a job, raised a family, been active in theatre, so it hasnt beat me. I remember starting an epilepsy support group years ago and hearing tales of folks not leaving their homes, and fear of ridicule….we’ve come a long way from those days thank heaven.